MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 209999
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
In a tha case, cup placement was alleged to be inaccurate.Position of the cup is not right and that it has no anteversion; we then did an intra op xray.Cup not in the right position (too far superior), visible overhang of cup.Inclination and version not as planned.
 
Additional Manufacturer Narrative
Reported event: an event regarding incorrect placement involving a mako tha software was reported.The event was confirmed.Method & results -product evaluation and results: review of the case session files noted the following: the final bone registration rms was 1.803 the limit for passing bone registration is an rms of 0.6.The user recaptured horn points 4 times.The posterior horn was good for all recaptures.The anterior was off for the 1st & 2nd landmark captures.The center of rotation was incorrect as well as the crest point and anterior notch for the pelvic bone registration.The user took 2 foveal points circled in red, and 8 proud and deep points circled in purple for the center of rotation.The distribution of points taken anteriorly intraoperatively did not match the pattern taken for the ct landmark center of rotation.The points were poorly taken with poor distribution anteriorly.6dof quality metric indicates 7 to 10 degrees of orientationally error in the bone registration.When the user notices that the system is giving good results (surgical results and on-screen visuals), but the physical bone does not match the virtual, there is a good chance that the bone registration is not correct especially if bone registration did not auto accept requiring user to manual verify.The user should try to match the pattern and location of the ct landmarks with those taken intraoperatively.Unrelated to cup placement, but something the user should note for future cases is that the femoral bone registration also failed.There is no indication of software or hardware error.The user chose to proceed with bone preparation with a failing bone registration.¿ clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of the device history records show that the robot was inspected with no reported discrepancies.Complaint history review: a review of complaints in trackwise shows no other similar complaints for tha software - incorrect placement.Conclusions: based on the analysis of the relevant log files and session files, the alleged failure mode can be confirmed due to user error.No additional investigation or specific actions are required.If additional information is received, then the complaint will be reopened.
 
Event or Problem Description
No new information.

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22770015
Report Number3005985723-2025-00366
Device Sequence Number9760238
Product Code OLO
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number209999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/13/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown